MAUDE Adverse Event Report: ABBOTT IRELAND DIAGNOSTICS DIVISION ARCHITECT TOTAL B-HCG REAGENT KIT; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

ABBOTT IRELAND DIAGNOSTICS DIVISION ARCHITECT TOTAL B-HCG REAGENT KIT; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Catalog Number 07K78-30
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a1 - patient identifier: complete sid is (b)(6).An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed false negative architect total b-hcg result on a patient who is being tested two weeks after the ivf procedure.The architect total b-hcg result was <1.2 miu/ml (negative).The patient was expected to have a result of about 200 miu/ml (positive).The customer stated the patient¿s hormonal support was discontinued.It was noted that a frozen pregnancy was later established.Additional information regarding the incident was requested; however, to date, it has not been provided and/or received.On 11dec2023, the customer provided clarification regarding the words ¿frozen pregnancy¿.The customer stated it meant an early unintended end to the pregnancy.The patient¿s sid was (b)(6).No further impact to patient management was reported.
 
Additional Manufacturer Narrative
The complaint investigation for false negative architect total b-hcg result included a review of data and information provided by the customer, search for similar complaints, ticket trending review, device history record review, and labeling review.In-house testing of retained reagent kit was also completed.Return testing was not completed as returns were not available.The data and information provided by the customer were reviewed and support the complaint issue.A ticket search by lot indicates the reagent lot is performing as expected for this product.A review of the complaint trending report did not identify any trends for the issue for the product.A review of the device history record did not identify any non-conformances or deviations with lot 45625ud00 and complaint issue.An accuracy testing was completed using panels which mimic patient samples using an in-house retained kit stored at the recommended storage condition.All specifications were met indicating that the lot is performing acceptably.A review of labeling was performed and found to sufficiently address the customer's issue.Based on the review of this issue, the customer did not follow product labeling as required, therefore this event is deemed incorrect use.Based on this investigation, no systemic issue or deficiency was identified for the architect total b-hcg reagent lot 45625ud00.
 
Event or Problem Description
The customer observed false negative architect total b-hcg result on a patient who is being tested two weeks after the ivf procedure.The architect total b-hcg result was <1.2 miu/ml (negative).The patient was expected to have a result of about 200 miu/ml (positive).The customer stated the patient¿s hormonal support was discontinued.It was noted that a frozen pregnancy was later established.Additional information regarding the incident was requested; however, to date, it has not been provided and/or received.On (b)(6) 2023, the customer provided clarification regarding the words ¿frozen pregnancy¿.The customer stated it meant an early unintended end to the pregnancy.The patient¿s sid was (b)(6).No further impact to patient management was reported.

Brand Name
ARCHITECT TOTAL B-HCG REAGENT KIT
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
ABBOTT IRELAND DIAGNOSTICS DIVISION
lisnamuck
co. longford
longford N39E9 32
EI  N39E932
Manufacturer (Section G)
ABBOTT IRELAND DIAGNOSTICS DIVISION
lisnamuck
co. longford
longford N39E9 32
EI   N39E932
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key18317922
Report Number3005094123-2023-00369
Device Sequence Number14981201
Product Code DHA
UDI-Device Identifier00380740014971
UDI-Public00380740014971
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K983424
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/03/2024
Device Catalogue Number07K78-30
Device Lot Number45625UD00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/23/2023
Supplement Date Received by Manufacturer12/22/2023
Initial Report FDA Received Date12/13/2023
Supplement Report FDA Received Date01/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/08/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARC I2SR REFURB-SEKAT, 03M74-97, ISR02590; ARC I2SR REFURB-SEKAT, 03M74-97, ISR02590
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale